Alert archive / California / Wind Advisories in 2019

Wind Advisory 25, NWS San Diego, CA

May 14, 2019Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this wind advisory at May 14, 2019, 1:51 PM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at May 15, 2019, 5:00 PM PDT. It was in force for 42 hr.

The area

The counties it named.

The facts

Issued
May 14, 2019, 1:51 PM PDT (20:51 UTC)
In effect from
May 15, 2019, 5:00 PM PDT
Expired
May 17, 2019, 11:00 AM PDT
In force
42 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 8.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2019-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2019-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
884 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
-44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

144 
WWUS76 KSGX 142051
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
151 PM PDT Tue May 14 2019

...Strong gusty winds in the mountains and deserts Wednesday night
through Friday morning...

.A low pressure trough will bring strong gusty westerly winds in
the mountains and deserts Wednesday night through Friday morning.
Strongest winds will be Thursday afternoon and evening, especially
from the mountain crests east through the desert slopes. Wind
gusts will be 35 to 50 MPH with local gusts around 60 MPH. Winds
will gradually diminish Friday.

CAZ055-056-058-060>062-065-150500-
/O.NEW.KSGX.WI.Y.0025.190516T0000Z-190517T1800Z/
San Bernardino County Mountains-Riverside County Mountains-
San Diego County Mountains-Apple and Lucerne Valleys-
Coachella Valley-San Diego County Deserts-
San Gorgonio Pass Near Banning-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, 
Julian, Pine Valley, Victorville, Hesperia, Apple Valley, Indio, 
Palm Desert, Palm Desert Country, La Quinta, Coachella, Banning, 
and Desert Hot Springs
151 PM PDT Tue May 14 2019

...WIND ADVISORY IN EFFECT FROM 5 PM WEDNESDAY TO 11 AM PDT
FRIDAY...

The National Weather Service in San Diego has issued a Wind
Advisory...which is in effect from 5 PM Wednesday to 11 AM PDT
Friday. 

* Winds...West 20 to 35 MPH with gusts 35 to 50 MPH and local
  gusts around 60 MPH.

* Timing...Wednesday night through Friday morning, with strongest
  winds Thursday afternoon and evening.

* Location...Mountains and deserts of southwest California, with
  strongest winds from the mountain crests east through the desert
  slopes.

* Visibility...Locally reduced to below 1 mile in the deserts.

* Impacts...Hazardous travel conditions, especially for high-
  profile vehicles due to gusty cross winds and areas of reduced
  visibility. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

Maxwell
9 follow-up statements
423 
WWUS76 KSGX 150310
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
810 PM PDT Tue May 14 2019

...Strong gusty winds in the mountains and deserts Wednesday
night through Friday morning...

.A low pressure trough will bring strong gusty westerly winds in
the mountains and deserts Wednesday night through Friday morning.
Strongest winds will be Thursday afternoon and evening,
especially from the mountain crests east through the desert
slopes. Wind gusts will be 35 to 50 MPH with local gusts around
60 MPH. Winds will gradually diminish Friday.

CAZ055-056-058-060>062-065-151300-
/O.CON.KSGX.WI.Y.0025.190516T0000Z-190517T1800Z/
San Bernardino County Mountains-Riverside County Mountains-
San Diego County Mountains-Apple and Lucerne Valleys-
Coachella Valley-San Diego County Deserts-
San Gorgonio Pass Near Banning-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, 
Julian, Pine Valley, Victorville, Hesperia, Apple Valley, Indio, 
Palm Desert, Palm Desert Country, La Quinta, Coachella, Banning, 
and Desert Hot Springs
810 PM PDT Tue May 14 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM WEDNESDAY TO 11 AM
PDT FRIDAY...

* Winds...West winds 20 to 35 MPH with gusts to 60 MPH. 

* Timing...Wednesday night through Friday morning, with 
  strongest winds Thursday afternoon and evening. 

* Location...Mountains and deserts of southwest California, with 
  strongest winds from the mountain crests east through the 
  desert slopes. 

* Visibility...Locally reduced to below 1 mile in the deserts.

* Impacts...Hazardous travel conditions, especially for high- 
  profile vehicles due to gusty cross winds and areas of reduced 
  visibility. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

Connolly/Gregoria
878 
WWUS76 KSGX 150918
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
218 AM PDT Wed May 15 2019

...WIND ADVISORY FOR THE MOUNTAINS AND DESERTS FOR THIS AFTERNOON
THROUGH FRIDAY MORNING...

.A low pressure system will bring periods of stronger and gusty
southwest to west winds in the mountains and deserts. The first 
round of winds will peak tonight, with a second round of stronger
winds peaking Thursday afternoon and evening.

CAZ055-056-058-060>062-065-152300-
/O.CON.KSGX.WI.Y.0025.190516T0000Z-190517T1800Z/
San Bernardino County Mountains-Riverside County Mountains-
San Diego County Mountains-Apple and Lucerne Valleys-
Coachella Valley-San Diego County Deserts-
San Gorgonio Pass Near Banning-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Wrightwood, Idyllwild-Pine Cove, Julian, 
Pine Valley, Victorville, Hesperia, Apple Valley, Indio, 
La Quinta, Coachella, Borrego Springs, and Desert Hot Springs
218 AM PDT Wed May 15 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
11 AM PDT FRIDAY...

* Winds...Areas of southwest to west winds 20 to 30 mph with gusts
  to 45 mph, with stronger winds of 30 to 40 mph with gusts to 60
  mph for Thursday afternoon and evening.

* Timing...The first round of winds will peak tonight, with a 
  second round of stronger winds peaking Thursday afternoon and 
  evening. 

* Location...From the mountain crests and along the desert slopes
  of the mountains into adjacent desert areas.

* Visibility...Locally reduced to below one mile at times in the 
  deserts in blowing sand and blowing dust.

* Impacts...Hazardous travel conditions, especially for high- 
  profile vehicles due to gusty cross winds and areas of reduced 
  visibility. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

17
731 
WWUS76 KSGX 152105
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
205 PM PDT Wed May 15 2019

...WIND ADVISORY FOR THE MOUNTAINS AND DESERTS FOR THIS AFTERNOON
THROUGH FRIDAY MORNING...

.A low pressure system will bring periods of strong gusty 
southwest to west winds in the mountains and deserts. The first 
round of winds will peak tonight, with a second round of stronger 
winds peaking Thursday afternoon and evening.

CAZ055-056-058-060>062-065-160515-
/O.CON.KSGX.WI.Y.0025.190516T0000Z-190517T1800Z/
San Bernardino County Mountains-Riverside County Mountains-
San Diego County Mountains-Apple and Lucerne Valleys-
Coachella Valley-San Diego County Deserts-
San Gorgonio Pass Near Banning-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Wrightwood, Idyllwild-Pine Cove, Julian, 
Pine Valley, Victorville, Hesperia, Apple Valley, Indio, 
La Quinta, Coachella, Borrego Springs, and Desert Hot Springs
205 PM PDT Wed May 15 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
11 AM PDT FRIDAY...

* Winds...Areas of southwest to west winds 20 to 30 mph with gusts
  to 50 mph, with stronger winds of 30 to 40 mph with gusts to 60
  mph for Thursday afternoon and evening. Very local gusts around
  65 mph are possible late Thursday afternoon on the desert
  mountain slopes.

* Timing...The first round of winds will peak tonight, with a 
  second round of stronger winds peaking Thursday afternoon and 
  evening. 

* Location...From the mountain crests and along the desert 
  slopes of the mountains into adjacent desert areas. 

* Visibility...Locally reduced to below one mile at times in the 
  deserts in blowing sand and blowing dust. 

* Impacts...Hazardous travel conditions, especially for high- 
  profile vehicles due to gusty cross winds and areas of reduced 
  visibility. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

Maxwell
372 
WWUS76 KSGX 160451
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
951 PM PDT Wed May 15 2019

...WIND ADVISORY FOR THE MOUNTAINS AND DESERTS THROUGH FRIDAY 
MORNING...

.A low pressure system will bring periods of strong gusty
southwest to west winds in the mountains and deserts. The first
round of winds will peak tonight, with a second round of stronger
winds peaking Thursday afternoon and evening.

CAZ055-056-058-060>062-065-161400-
/O.CON.KSGX.WI.Y.0025.000000T0000Z-190517T1800Z/
San Bernardino County Mountains-Riverside County Mountains-
San Diego County Mountains-Apple and Lucerne Valleys-
Coachella Valley-San Diego County Deserts-
San Gorgonio Pass Near Banning-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Wrightwood, Idyllwild-Pine Cove, Julian, 
Pine Valley, Victorville, Hesperia, Apple Valley, Indio, 
La Quinta, Coachella, Borrego Springs, and Desert Hot Springs
951 PM PDT Wed May 15 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT FRIDAY...

* Winds...West winds 20 to 40 mph with gusts to 65 mph along the
  desert mountain slopes. Wind gusts to 50 mph Thursday afternoon
  and evening for parts of the Coachella Valley.

* Timing...Through Friday morning, strongest winds Thursday
  afternoon and early evening. 

* Location...From the mountain crests and along the desert slopes
  of the mountains into adjacent desert areas. Strongest winds in
  the Coachella Valley from Desert Hot Springs to Thousand Palms
  and from Palm Desert to La Quinta.

* Visibility...Locally reduced to below one mile at times in the 
  deserts in blowing sand and blowing dust. 

* Impacts...Hazardous travel conditions, especially for high- 
  profile vehicles due to gusty cross winds and areas of reduced 
  visibility. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$
Gregoria
619 
WWUS76 KSGX 161107
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
407 AM PDT Thu May 16 2019

...WIND ADVISORY FOR THE MOUNTAINS AND DESERTS THROUGH FRIDAY
MORNING...

.A low pressure system will bring periods of strong gusty south 
to southwest winds in the mountains and deserts this morning, 
becoming southwest to west for this afternoon into Friday morning.
The strongest winds are expected for this afternoon and evening.

CAZ055-056-058-060>062-065-162230-
/O.CON.KSGX.WI.Y.0025.000000T0000Z-190517T1800Z/
San Bernardino County Mountains-Riverside County Mountains-
San Diego County Mountains-Apple and Lucerne Valleys-
Coachella Valley-San Diego County Deserts-
San Gorgonio Pass Near Banning-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Wrightwood, Idyllwild-Pine Cove, Julian, 
Pine Valley, Victorville, Hesperia, Apple Valley, Indio, 
La Quinta, Coachella, Borrego Springs, and Desert Hot Springs
407 AM PDT Thu May 16 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT FRIDAY...

* Winds...Areas of south to southwest winds 20 to 30 mph with
  gusts to 50 mph, becoming southwest to west 25 to 35 mph with
  gusts to 60 mph for this afternoon and evening, then diminishing
  to 20 to 30 mph with gusts to 50 mph for late tonight into
  Friday morning. 

* Timing...The strongest winds are expected for this afternoon and
  evening with strongest gusts to around 65 mph.

* Location...From the mountain crests and along the desert slopes
  of the mountains into adjacent desert areas. 

* Visibility...Locally reduced to below one mile at times in the 
  deserts in blowing sand and blowing dust. 

* Impacts...Hazardous travel conditions, especially for high- 
  profile vehicles due to gusty cross winds and areas of reduced 
  visibility. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

17
053 
WWUS76 KSGX 161934
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
1234 PM PDT Thu May 16 2019

...WIND ADVISORY FOR THE MOUNTAINS AND DESERTS THROUGH FRIDAY
MORNING...

.A low pressure system will bring periods of strong gusty southwest
to west winds through Friday morning. The strongest winds are 
expected for this afternoon and evening.

CAZ055-056-058-060>062-065-170530-
/O.CON.KSGX.WI.Y.0025.000000T0000Z-190517T1800Z/
San Bernardino County Mountains-Riverside County Mountains-
San Diego County Mountains-Apple and Lucerne Valleys-
Coachella Valley-San Diego County Deserts-
San Gorgonio Pass Near Banning-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Wrightwood, Idyllwild-Pine Cove, Julian, 
Pine Valley, Victorville, Hesperia, Apple Valley, Indio, 
La Quinta, Coachella, Borrego Springs, and Desert Hot Springs
1234 PM PDT Thu May 16 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT FRIDAY...

* Winds...Areas of south to southwest winds 20 to 30 mph with 
  gusts to 50 mph, becoming southwest to west 25 to 35 mph with 
  gusts to 60 mph for this afternoon and evening, then 
  diminishing to 20 to 30 mph with gusts to 50 mph for late 
  tonight into Friday morning. 

* Timing...The strongest winds are expected for this afternoon 
  and evening with strongest gusts to around 65 mph. 

* Location...From the mountain crests and along the desert 
  slopes of the mountains into adjacent desert areas. 

* Visibility...Locally reduced to below one mile at times in the 
  deserts in blowing sand and blowing dust. 

* Impacts...Hazardous travel conditions, especially for high- 
  profile vehicles due to gusty cross winds and areas of reduced 
  visibility. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

Small
525 
WWUS76 KSGX 170445
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
945 PM PDT Thu May 16 2019

CAZ055-056-058-060>062-065-171300-
/O.CON.KSGX.WI.Y.0025.000000T0000Z-190517T1800Z/
San Bernardino County Mountains-Riverside County Mountains-
San Diego County Mountains-Apple and Lucerne Valleys-
Coachella Valley-San Diego County Deserts-
San Gorgonio Pass Near Banning-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Wrightwood, Idyllwild-Pine Cove, Julian, 
Pine Valley, Victorville, Hesperia, Apple Valley, Indio, 
La Quinta, Coachella, Borrego Springs, and Desert Hot Springs
945 PM PDT Thu May 16 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT FRIDAY...

* Winds...West winds 20 to 30 mph with gusts to 50 mph. 

* Timing...The strong winds will gradually diminish Friday. 

* Location...From the mountain crests and along the desert 
  slopes of the mountains into adjacent desert areas. 

* Visibility...Locally reduced to one mile at times in the deserts
  due blowing sand and blowing dust. 

* Impacts...Hazardous travel conditions, especially for high- 
  profile vehicles due to gusty cross winds and areas of reduced 
  visibility. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

jmb
765 
WWUS76 KSGX 170947
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
247 AM PDT Fri May 17 2019

CAZ055-056-058-060>062-065-171800-
/O.CON.KSGX.WI.Y.0025.000000T0000Z-190517T1800Z/
San Bernardino County Mountains-Riverside County Mountains-
San Diego County Mountains-Apple and Lucerne Valleys-
Coachella Valley-San Diego County Deserts-
San Gorgonio Pass Near Banning-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Wrightwood, Idyllwild-Pine Cove, Julian, 
Pine Valley, Victorville, Hesperia, Apple Valley, Indio, 
La Quinta, Coachella, Borrego Springs, and Desert Hot Springs
247 AM PDT Fri May 17 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING...

* Winds...Areas of west winds 20 to 30 mph with gusts to 45 mph.

* Timing...The winds will gradually subside today.

* Location...From the mountain crests and along the desert 
  slopes of the mountains into adjacent desert areas. 

* Visibility...Locally reduced to one mile at times in the deserts
  from blowing sand and blowing dust. 

* Impacts...Hazardous travel conditions, especially for high- 
  profile vehicles due to gusty cross winds and areas of reduced 
  visibility. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

17
603 
WWUS76 KSGX 171752
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
1052 AM PDT Fri May 17 2019

CAZ055-056-058-060>062-065-171900-
/O.EXP.KSGX.WI.Y.0025.000000T0000Z-190517T1800Z/
San Bernardino County Mountains-Riverside County Mountains-
San Diego County Mountains-Apple and Lucerne Valleys-
Coachella Valley-San Diego County Deserts-
San Gorgonio Pass Near Banning-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Wrightwood, Idyllwild-Pine Cove, Julian, 
Pine Valley, Victorville, Hesperia, Apple Valley, Indio, 
La Quinta, Coachella, Borrego Springs, and Desert Hot Springs
1052 AM PDT Fri May 17 2019

...WIND ADVISORY WILL EXPIRE AT 11 AM PDT THIS MORNING...

The winds have decreased so the wind advisory will be allowed to 
expire.

$$

Small

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at May 14, 9:30 AM PDT, 4 hours 21 minutes earlier.

Area forecast discussion, May 14, 9:30 AM PDT, 4 hours 21 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
930 AM PDT Tue May 14 2019

.SYNOPSIS...
Stratus will clear a little bit faster in the valleys today than on
Monday, with a little more clearing at the coast as well. Warmer
weather will prevail, especially inland, under high pressure aloft.
Onshore flow will increase Wednesday and bring cooling. A period of
rain is likely Thursday due to a low pressure trough, with a few
showers lingering Friday. Strong gusty west winds will occur at
times Wednesday afternoon through Thursday night. After dry and
slightly warmer weather Saturday, another low pressure trough will
bring another chance of precipitation and more cooling early next
week.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING
ORANGE...SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN
BERNARDINO COUNTIES...

Marine layer stratus prevailed this morning, though it did not
extend quite as far inland as Monday morning, and clearing is
somewhat faster. NKX sounding had the marine inversion strength
around 7 deg C. No eddy was apparent, and in fact some weak
northerly flow was occurring at some locations near the coast. Most
areas should clear this afternoon, except locally along the
immediate coast.

High pressure aloft will shift east through the southern Rockies
today, though we will maintain some ridging today, with temperatures
aloft peaking. A longwave trough over the East Pacific will approach
from the west tonight and Wednesday and start the cooling trend
Wednesday and increase winds. Trough axis will move through Thursday
midday, just slightly behind a well-marked cold front Thursday late
morning, and most, if not all, areas should have rain from the
mountains west to the coast. 850 mb winds in the 20-30 knot range
will result in some orographic precipitation on the south/southwest
facing slopes. Overall, rainfall amounts will be 1/10 to 1/4 inch in
San Diego and W Riverside Counties, with 1/4 to 1/2 inch in Orange
and SW San Bernardino Counties with locally higher amounts on
orographic slopes there. Winds will be a concern in the mountains
and deserts starting late Wednesday and continuing through Thursday
night, with peak gust potential 50-60 MPH based on high-resolution
models. A wind advisory will be needed for that time period. Some
moist west flow will continue Friday and produce small amounts of
precip, mainly west slopes of the mountains in San Diego County.
Thursday will also be quite a bit cooler due to 850 MB temps falling
to 3-5 deg C, with 60s likely in the valleys and perhaps only 80 in
the lower deserts. Some snow could fall above 6500 feet after the
trough axis passage, though moisture will decrease by then, so
snowfall amounts will be light, just a few inches and mainly above
most of the roads in SBD County.

A weak ridge will move through SoCal over the weekend and bring some
warming as the trough shifts towards the northern Rockies followed
by a somewhat broad long wave trough from the East Pacific to the
West Coast Sun/Mon. GFS Ensemble shows some variation in timing and
trough amplitude starting Sunday, but there is a chance of
precipitation both days. Given the broad nature of the trough, there
could be precipitation as well Tuesday, and temperatures will be
below normal early next week.

&&

.AVIATION...
141515Z...Coast/Valleys...OVC low clouds with bases 1000-1500 ft
MSL. Vis reductions of 2-4 miles in BR and areas of higher terrain
obscured in areas of low clouds. Scattered conditions expected in
the valleys after 18Z. Moderate confidence that portions of the
coast may briefly scatter out after 20Z. Low clouds pushing ashore
and inland after 00Z with bases 900-1200 ft MSL. Low clouds are not
expected to reach as far inland tonight.

Mountains/Deserts...Mostly clear skies with unrestricted vis today
and tonight.

&&

.MARINE...
Winds will increase Thursday, with gusts exceeding 20 kts Thursday
afternoon through Friday night mainly in the outer waters.
Otherwise, no hazardous marine weather is forecast through Saturday.

&&

.BEACHES...
South swell with a long period will generate high surf in Orange
County through Wednesday afternoon. Check the Surf Zone Forecast and
the High Surf Advisory for details.
&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...High Surf Advisory until 5 PM PDT Wednesday for Orange County
     Coastal Areas.

PZ...NONE.

&&

PUBLIC...Maxwell
AVIATION/MARINE/BEACHES...CO

Nearby

Wind Advisories in California, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.